How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Carol Kryder LMFT Your Own Question
Carol Kryder LMFT
Carol Kryder LMFT, Mental Health Professional
Category: Mental Health
Satisfied Customers: 808
Experience:  APA Board Certified, Diplomate,Substance Abuse Professional, 20 years family therapy experience
13965555
Type Your Mental Health Question Here...
Carol Kryder LMFT is online now
A new question is answered every 9 seconds

I have just recently weened of of Zoloft with the guidance

Resolved Question:

I have just recently weened of of Zoloft with the guidance of my GP. I was on the drug for 10 years. I had gone through a very difficult time and was having trouble coping. I chose to try going off of the anti-depressant because I believe that I am in a good solid place in my life. I have a great support system, enjoy my job, workout regulary,etc.

As I have been going through this process I have noticed gaps in memory, feeling not quite dizzy but more like my brain is not attached properly in my head and I have been quite weepy. I went on line and did some research and found that these were some pretty common symptoms of withdrawal drom the drug.

Currently I find that I am having a terrible time self regulating emotion. I am easily brought to tears but what feels more disturbing is that I am moved to the place of what extreme anger in a heartbeat. I am not finding that I am taking my anger out on the people I love but there seems to be a consistent feeling of intense anger and it feels bigger than what it should be for the situation. I can't determine if this is a symptom of withdrawal, is it normal as the brain attempts to regulate seratonin on its own, or if I am one of those indiviuals who should just be on the drug.

Any guidance would be greatly appreciated.

Corinne
Submitted: 5 years ago.
Category: Mental Health
Expert:  Carol Kryder LMFT replied 5 years ago.
Hello and Welcome to JustAnswer. Your question is not closed until you are satisfied. I am happy to assist you with your question.

It does sound like you are still in withdrawal from the Zoloft. Some people have found that taking a little bit of Prozac for a while helps with the "crash" off Zoloft, because Prozac has a much longer half life. You may be one of those people who needs a longer taper schedule and Prozac can help with this. Please talk to your doctor. There is no reason for you to suffer like this.

Best to you
Carol Kryder LMFT and other Mental Health Specialists are ready to help you